MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400167
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Incontinence (1928)
Date of Event 02/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product component: model number/catalog number: 72400024 and 72400098, serial number: null and null, batch/lot number: 119240011 and 114651003, model/catalog description: balloon fgs 61-70cm and control pump fgs.
 
Event or Problem Description
It was reported that the patient experienced recurring incontinence with an artificial urinary sphincter (aus).The aus cuff, pump, and balloon was explanted and a new aus cuff, pump, and balloon was implanted.Further information has been requested and not yet received.Should additional relevant details become available or the product was returned, a supplemental report will be submitted upon completion of product analysis.
 
Additional Manufacturer Narrative
Device analysis: recurring incontinence was reported.The ams800 occlusive cuff was visually inspected.There was a leak in the occlusive cuff shell that was the result of wear at a fold.An overall investigation conclusion code of cause traced to component failure was chosen as the analysis findings and event are an expected or random component failure without any design or manufacturing issue.See external support request form 92379044.No escalation to ncep, capa, or scar is required, complaints are monitored for escalation of systemic issues through the trending process per the cis product investigation work instruction.Balloon analysis: recurring incontinence was reported.The ams800 balloon was visually inspected and functionally tested.No leak was found.The balloon performed within specifications.Pump analysis: as the complaint component was not returned for analysis, and the product record review revealed no additional information related to the complaint.An overall investigation conclusion code of known inherent risk of device was chosen as the reported adverse event is known and documented in the labeling.The reported allegations could not be confirmed.The event cannot be reproduced or substantiated; therefore, no escalation to ncep, capa or scar is required.Additional product component: model number/catalog number: 72400024 and 72400098, serial number: null and null, batch/lot number: 119240011 and 114651003, model/catalog description: balloon fgs 61-70cm and control pump fgs.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device analysis: recurring incontinence was reported.The ams800 occlusive cuff was visually inspected.There was a leak in the occlusive cuff shell that was the result of wear at a fold.An overall investigation conclusion code of cause traced to component failure was chosen as the analysis findings and event are an expected or random component failure without any design or manufacturing issue.See external support request form 92379044.No escalation to ncep, capa, or scar is required, complaints are monitored for escalation of systemic issues through the trending process per the cis product investigation work instruction additional product component: model number/catalog number: 72400024 and 72400098, serial number: null and null, batch/lot number: 119240011 and 114651003, model/catalog description: balloon fgs 61-70cm and control pump fgs.
 
Event or Problem Description

Brand Name
AMS 800 URINARY CONTROL SYSTEM
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
10700 bren road w
minnetonka MN 55343
MDR Report Key8416719
Report Number2183959-2019-61498
Device Sequence Number13831835
Product Code EZY
UDI-Device Identifier00878953000787
UDI-Public00878953000787
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/26/2018
Device Model Number72400167
Device Catalogue Number72400167
Device Lot Number845788003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2019
Initial Date Received by Manufacturer 02/11/2019
Supplement Date Received by Manufacturer05/20/2019
06/18/2019
Initial Report FDA Received Date03/13/2019
Supplement Report FDA Received Date06/10/2019
06/20/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR